MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 008631
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic wire was attempted to be used during a procedure.No damage noted to packaging.No issues noted to device when removing from the packaging as per ifu.The device was prepped per ifu with no issues.The wire tip was formed by the physician.It is reported that there was a wire coating issue.As per the nurse who reported the incident to the materials coordinator, during normal wiping with a gauze as per intraprocedual technique, green residue was noted on the pad, suggesting the green coating on the wire was breaking off.It is indicated that the device entered the patient body.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it is stated that wires are removed from the packaging, left on the table under a moist towel but not soaked in a bowl of normal saline.It is indicated that the wiping was done after removal of the device from the patient body.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: two still images were received for analysis.In both images white gauze can be seen with green flakes of what appears to be ptfe coating, along with some blood.The complaint device is not pictured.Product analysis: the device returned coiled in the sterile packaging with lot# gfdn0560, which had been opened and stapled back together.A piece of gauze also returned with what appeared to be ptfe coating embedded on it.No deformation was evident to the wire.The entire length of the wire was viewed under a microscope.It was noted that the proximal end of the wire was almost completely stripped of ptfe coating.Flaking of coating was also apparent to a number of sections along the middle of the wire, as well as at the distal end.The wire was rubbed with saline-soaked gauze and no ptfe coating was seen to transfer.The wire was then rubbed with the returned piece of dried gauze, after which transfer of green coating was seen on the gauze.Some saline was then poured onto the returned gauze and a different section of the wire was rubbed.Green coating was seen to transfer onto the gauze once again, although it was not as apparent as what was seen on the dried part.Correction 09 july 2019: nothing had changed regarding the protocol on how devices are wiped down.Units are stored in a nearby office location in addition to inside the cath lab itself.The wipes used at the account are either from the pack or are covidien curity all purpose sponge.The wipes were used with heparinized saline.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: the proximal and distal ends of the wire appeared normal for a used device, when viewed under magnification.Ptfe coating appeared normal in areas and patchy in other areas along the length of the wire.A section of wire was wiped with saline-soaked gauze that was returned from the account and ptfe coating was seen to come off the wire.No other deformation was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8503538
Report Number1220452-2019-00045
Device Sequence Number1920377
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Catalogue Number008631
Device Lot NumberGFDN0560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/23/2019
08/02/2019
09/16/2019
12/19/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/14/2019
08/27/2019
10/14/2019
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1